Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 486, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 21, 2009, 9:43 PM CDT for Franklin County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2009, 9:43 PM CDT (02:43 UTC)
- Expired
- Sep 21, 2009, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 9:44 PM CDT | HAIL 1 | 2 Ne Ozark, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220243
SVRTSA
ARC047-220315-
/O.NEW.KTSA.SV.W.0486.090922T0243Z-090922T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1015 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OZARK...MOVING
NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL
TO THE SIZE OF GOLFBALLS.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WIEDERKEHR
VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3545 9369 3538 9377 3539 9379 3538 9381
3542 9406 3577 9369 3577 9368
TIME...MOT...LOC 0243Z 223DEG 24KT 3549 9383
$$2 follow-up statements
000
WWUS54 KTSA 220304
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1004 PM CDT MON SEP 21 2009
ARC047-220315-
/O.CON.KTSA.SV.W.0486.000000T0000Z-090922T0315Z/
FRANKLIN AR-
1004 PM CDT MON SEP 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN FRANKLIN COUNTY...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WIEDERKEHR
VILLAGE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNTAIN TOP AND
TAFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3545 9369 3538 9377 3539 9379 3538 9381
3540 9393 3577 9369 3577 9368
TIME...MOT...LOC 0304Z 239DEG 12KT 3551 9375
$$000
WWUS54 KTSA 220315
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT MON SEP 21 2009
ARC047-220326-
/O.EXP.KTSA.SV.W.0486.000000T0000Z-090922T0315Z/
FRANKLIN AR-
1015 PM CDT MON SEP 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY
EXPIRES AT 1015 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3545 9369 3538 9377 3539 9379 3538 9381
3540 9393 3577 9369 3577 9368
TIME...MOT...LOC 0304Z 239DEG 12KT 3551 9375
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 9:39 PM CDT, 4 minutes earlier.
Area forecast discussion, Sep 21, 9:39 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT MON SEP 21 2009 .DISCUSSION... HAVE SENT SEVERAL UPDATES TO KEEP POP TRENDS CURRENT. TEMPERATURES OVERNIGHT LOOK REASONABLE...AND DID MAKE A FEW TWEAKS HERE AND THERE. UPDATES AT THIS TIME INCLUDE TRIMMING THE SVR WATCH FURTHER TO JUST SE OK AND WC AR COUNTIES...AND FURTHER ADJUSTMENT OF THE POP GRADIENT THAT EXISTS FROM NW TO SE. WHATS LEFT OF THE CURRENT WATCH IS SET TO EXPIRE AT 03Z...SO AT LEAST ONE MORE UPDATE WILL BE ISSUED. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Sep 21, 9:11 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT MON SEP 21 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT MON SEP 21 2009
...SEVERE WEATHER MOVING INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION THIS EVENING AND
OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME SEVERE
...WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS AHEAD OF THE TRUE COLD FRONT. ADDITIONALLY...THIS SYSTEM
HAS PRODUCED VERY HEAVY RAIN AND SOME FLASH FLOODING...AND THESE
HAZARDS WILL CONTINUE TO MOVE TO THE SOUTH AND EAST THIS EVENING
AND OVERNIGHT. AS THE FRONT REACHES NORTHWEST ARKANSAS LATER
TONIGHT...THE INSTABILITY WILL BE DECREASING AND THE RISK OF
SEVERE WEATHER AND FLOODING.
ONE TO THREE INCH RAINFALL AMOUNTS ARE EXPECTED TO BE COMMON
IN AREAS AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. LOCAL STORM TOTAL AMOUNTS OF AROUND 4 INCHES
MAY OCCUR IN THE AFOREMENTIONED AREAS THUS MAINTAINING A FLASH
FLOOD POTENTIAL FOR THE NEXT SEVERAL HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS COULD LINGER INTO TUESDAY MORNING...ESPECIALLY
IN NORTHWEST ARKANSAS. THE UPPER LEVEL LOW PRESSURE SYSTEM
THAT IS PUSHING THE COLD FRONT THROUGH THE REGION IS EXPECTED
TO CUT OFF AND LINGER OVER THE PLAINS NORTHWEST AND NORTH OF
OKLAHOMA AND WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORM
CHANCES ON THURSDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Sep 21, 8:19 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 NW MCALESTER 34.98N 95.83W
09/21/2009 E0.88 INCH PITTSBURG OK LAW ENFORCEMENT
&&
SAASpecial weather statement, Sep 21, 8:29 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON SEP 21 2009
OKZ076-220230-
LE FLORE OK-
829 PM CDT MON SEP 21 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 830 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF HONOBIA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...HEAVENER AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3451 9494 3494 9482 3488 9451 3451 9471
TIME...MOT...LOC 0130Z 202DEG 17KT 3459 9484Local storm report, Sep 21, 9:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL FIGURE FIVE 35.52N 94.35W
09/21/2009 E0.88 INCH CRAWFORD AR EMERGENCY MNGR
&&
SAALocal storm report, Sep 21, 9:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLASH FLOOD CHESTER 35.68N 94.18W
09/21/2009 CRAWFORD AR LAW ENFORCEMENT
STATE POLICE REPORTING MUCH OF THE TOWN HAS FLOODING WITH
REPORTS OF AN OVERTURNED CAR IN THE WATER. RELAYED BY WFO
LITTLE ROCK.
&&
SAALocal storm report, Sep 21, 9:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 4 N OZARK 35.54N 93.83W
09/21/2009 E0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
SAALocal storm report, Sep 21, 9:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 SE OZARK 35.47N 93.80W
09/21/2009 E1.75 INCH FRANKLIN AR AMATEUR RADIO
HIGHWAY 64
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 59 min |
| Sep 21, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 66 min |
| Sep 21, 8:08 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 6 hr |
| Sep 21, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 60 min |
| Sep 21, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.